White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Symptomatic adrenal insufficiency during inhaled corticosteroid treatment

Patel, L., Wales, J.K.H., Kibirige, M.S., Massarano, A.A., Couriel, J.M. and Clayton, P.E. (2001) Symptomatic adrenal insufficiency during inhaled corticosteroid treatment. Archives of Diseases in Childhood, 85 (4). pp. 330-333. ISSN 0003-9888

Full text available as:
[img]
Preview
Text
walesjkh2.pdf

Download (176Kb)
Published Version: http://www.archdischild.com/

Abstract

Symptomatic adrenal insufficiency, presenting as hypoglycaemia or poor weight gain, may occur on withdrawal of corticosteroid treatment but has not previously been reported during inhaled corticosteroid treatment. This case series illustrates the occurence of clinically significant adrenal insufficiency in asthmatic children while patients were on inhaled corticosteroid treatment and the unexpected modes of presentation. General practitioners and paediatricians need to be aware that this unusual but acute serious complication may occur in patients treated.

Item Type: Article
Copyright, Publisher and Additional Information: © 2001 by Archives of Disease in Childhood
Keywords: adrenal insufficiency, inhaled corticosteroid, asthma, hypoglycaemia
Academic Units: The University of Sheffield > Faculty of Medicine, Dentistry and Health (Sheffield) > School of Medicine (Sheffield) > Clinical Sciences Division South (Sheffield)
Depositing User: Repository Officer
Date Deposited: 22 Mar 2005
Last Modified: 08 Feb 2013 16:47
Published Version: http://www.archdischild.com/
Status: Published
Refereed: Yes
URI: http://eprints.whiterose.ac.uk/id/eprint/266

Actions (login required)

View Item View Item